Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 292, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2008, 2:33 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 2:33 PM CDT (19:33 UTC)
- Expired
- May 10, 2008, 3:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:38 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -598 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:43 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 10, 11:43 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1143 AM CDT SAT MAY 10 2008 .UPDATE... ELEVATED CONVECTION HAS BEEN LESS NUMEROUS THAN EXPECTED WITH THE ACTIVITY REALLY BLOSSOMING DURING THE PAST HOUR OR SO JUST NORTHEAST OF OUR AREA. ONLY ISOLATED CONVECTION IS OCCURRING IN OUR FORECAST AREA AT THIS TIME. SOME CLEARING IS TAKING PLACE JUST TO THE WEST OF THE AREA AND EXPECT TO SEE QUITE A BIT OF SUNSHINE EARLY THIS AFTERNOON. THIS WILL AID IN THE RAPID DESTABILIZATION THAT WILL BE TAKING PLACE OVER THE NEXT SEVERAL HOURS. MAIN SURFACE LOW WILL ORGANIZE TO OUR NORTH THIS AFTERNOON AND UNDERGO RAPID DEEPENING THIS EVENING. WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE AREA THIS AFTERNOON BEFORE DRYLINE RACES EAST ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED ELEVATED STORMS WILL POSE A HAIL THREAT EARLY THIS AFTERNOON BUT THE MORE WIDESPREAD AND SIGNIFICANT SEVERE WEATHER THREAT WILL HOLD OFF UNTIL MID TO LATE AFTERNOON. SURFACE BASED STORMS ARE EXPECTED TO EXPLODE ALONG BOTH THE RETREATING WARM FRONT AND THE DRYLINE BETWEEN 3 AND 4 PM WITH SIGNIFICANT SEVERE WEATHER LIKELY FROM THEN UNTIL AROUND 9 PM. TORNADOES...VERY LARGE HAIL AND DESTRUCTIVE WINDS WILL ALL BE LIKELY GIVEN THE SHEAR AND INSTABILITY THAT WILL RESIDE OVER THE AREA. THE GREATEST TORNADO POTENTIAL WILL LIKELY BE IN THE 4-6 PM TIME RANGE WITH LOW LEVEL SHEAR WEAKENING AFTER THAT TIME. FOR THE HEAVILY POPULATED TULSA METRO AREA...4-5 PM LOOKS TO BE THE TIME OF MOST CONCERN. OVERALL DID NOT MAKE MANY CHANGES TO THE GOING FORECAST WITH JUST A FEW FIRST PERIOD TWEAKS FOR CURRENT AND EXPECTED CONDITIONS. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....06 PLATE
Hazardous weather outlook, May 10, 1:16 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
116 PM CDT SAT MAY 10 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
116 PM CDT SAT MAY 10 2008
...SEVERE THUNDERSTORMS INCLUDING TORNADOES EXPECTED THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM....ENDING BY 8 PM.
AREA AT GREATEST RISK...SOUTH OF A LINE FROM EUREKA
SPRINGS TO MUSKOGEE TO EUFAULA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED ELEVATED THUNDERSTORMS ARE OCCURRING ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. LARGE HAIL
IN EXCESS OF GOLFBALL SIZE HAS ACCOMPANIED SOME OF THESE STORMS.
THESE ELEVATED STORMS WILL CONTINUE TO POSE A LARGE HAIL THREAT
THROUHG 3 PM TO THE SOUTHEAST OF A GROVE TO OKMULGEE LINE.
A WARM FRONT IS LIFTING NORTH ACROSS THE AREA WITH EXTREME
INSTABILITY DEVELOPING IN ITS VICINITY. CAPE VALUES WILL LIKELY
EXCEED 4000 J/KG BY MID AFTERNOON. A DRYLINE WILL ALSO BE
APPROACHING THE AREA FROM THE WEST BY MID AFTERNOON. SURFACE BASED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP NEAR THE WARM FRONT
AND EAST OF THE DRYLINE BETWEEN 3 AND 4 PM. THE AMOUNT OF
INSTABILITY AND SHEAR SUGGESTS THAT THESE STORMS WILL QUICKLY
BECOME SEVERE WITH VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE
WINDS TO 80 MILES AN HOUR AND TORNADOES ALL LIKELY WITH SOME OF
THE STORMS. A FEW STRONG TORNADOES WILL BE POSSIBLE...ESPECIALLY
FROM EAST CENTRAL OKLAHOMA INTO WEST CENTRAL ARKANSAS INCLUDING
THE ARKANSAS RIVER VALLEY AROUND FORT SMITH. THE MOST LIKELY TIME
FRAME FOR STRONG TORNADOES WILL BE BETWEEN 4 AND 7 PM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE NEEDED THIS
AFTERNOON. EMERGENCY MANAGERS SHOULD ENSURE ALL COMMUNICATION
MODES FOR SEVERE WEATHER OPERATIONS ARE READY AND VISIT THE
DECISION SUPPORT PAGE FOR UPDATES THROUGHOUT THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG AND GUSTY WINDS WILL DEVELOP IN THE AREA BEHIND THE CURRENT
STORM SYSTEM AS IT DEEPENS RAPIDLY ONCE IT MOVES EAST OF THE
REGION.
THERE WILL BE THUNDERSTORM POTENTIAL AGAIN IN THE AREA IN THE
MIDDLE OF NEXT WEEK AS THE NEXT WEATHER SYSTEM DEVELOPS IN THE
PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 10, 1:33 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL STIDHAM 35.37N 95.70W
05/10/2008 E0.75 INCH MCINTOSH OK BROADCAST MEDIA
&&
SFPLocal storm report, May 10, 1:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL LINCOLN 35.95N 94.42W
05/10/2008 E1.00 INCH WASHINGTON AR BROADCAST MEDIA
&&
SFPLocal storm report, May 10, 1:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL ONAPA 35.41N 95.55W
05/10/2008 M1.00 INCH MCINTOSH OK AMATEUR RADIO
&&
MATLocal storm report, May 10, 2:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 SE CHECOTAH 35.43N 95.47W
05/10/2008 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL 4 MILES EAST AND 4 MILES SOUTH OF
CHECOTAH
&&
DMJLocal storm report, May 10, 2:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 S VIAN 35.48N 94.97W
05/10/2008 E1.50 INCH SEQUOYAH OK AMATEUR RADIO
&&
SFPLocal storm report, May 10, 2:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL HUNTSVILLE 36.09N 93.74W
05/10/2008 E1.00 INCH MADISON AR TRAINED SPOTTER
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:14 AM CDT | Special Weather Statement | TSA | Wagoner | 46 min |
| May 10, 11:49 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 56 min |
| May 10, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 30 min |
| May 10, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 65 min |
| May 10, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 59 min |
| May 10, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Pittsburg, Sequoyah | 46 min |
| May 10, 2:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 65 min |
| May 10, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| May 10, 3:23 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 19 hr |
| May 10, 4:52 PM CDT | Special Weather Statement | TSA | McIntosh | 23 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 61 min |
| May 10, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 59 min |
| May 10, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 52 min |
| May 10, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 63 min |
| May 10, 5:14 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 61 min |
| May 10, 5:16 PM CDT | Tornado Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 59 min |
| May 10, 5:19 PM CDT | Tornado Warning | TSA | McIntosh | 26 min |
| May 10, 5:24 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 66 min |
| May 10, 5:26 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 49 min |
| May 10, 5:29 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg, Pushmataha | 31 min |
| May 10, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 59 min |
| May 10, 5:39 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Muskogee | 41 min |
| May 10, 5:44 PM CDT | Tornado Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 46 min |
| May 10, 5:49 PM CDT | Tornado Warning | TSA | Pittsburg, Pushmataha | 41 min |
| May 10, 5:52 PM CDT | Tornado Warning | TSA | Delaware | 53 min |
| May 10, 5:56 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 49 min |
| May 10, 6:01 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 59 min |
| May 10, 6:05 PM CDT | Tornado Warning | TSA | Adair, Delaware | 40 min |
| May 10, 6:11 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 34 min |
| May 10, 6:16 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 44 min |
| May 10, 6:18 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pushmataha | 42 min |
| May 10, 6:24 PM CDT | Tornado Warning | TSA | Pushmataha | 49 min |
| May 10, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 45 min |
| May 10, 6:41 PM CDT | Tornado Warning | TSA | LeFlore | 38 min |
| May 10, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 52 min |
| May 10, 1:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 61 min |
| May 10, 1:32 PM CDT | Tornado Warning | TSA | Carroll, Madison, Washington | 43 min |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 66 min |
| May 10, 6:29 PM CDT | Tornado Warning | TSA | Benton, Carroll, Madison, Washington | 46 min |
| May 10, 6:45 PM CDT | Tornado Warning | TSA | Benton | 30 min |
| May 10, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.